Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1972, Volume 40, Issue 6

Some Necessary and Sufficient Conditions for Representative Decision on Two Alternatives<1083:SNASCF>2.0.CO;2-C
p. 1083-1090

Kit Fine

A social decision rule is one that produces a social decision for each configuration of individuals' decisions. Such a rule is representative if it produces a social decision that is the result of repeatedly applying the rule of simple majority decision to decisions obtained by that rule. We give necessary and sufficient conditions for a social decision rule for two alternatives to be representative.

Log In To View Full Content